MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR

B. BRAUN MELSUNGEN AG INTROCAN SAFETY; CATHETER,INTRAVASCULAR
Model Number 4251644-02
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).The investigation into this reported event is ongoing.Additional attempts to receive the device involved in the reported event are being made.A follow-up report will be submitted when the results of the investigation are available.
 
Event or Problem Description
As reported by user facility: upon removal iv catheter was damaged and appeared shorter in length approx 1cm in length upon removal.Nursing staff had concern catheter sheered inside the patient and a ultrasound was performed to verify.Ultrasound showed that there was no catheter sheer or remnants of the catheter inside the vasculature of the patient.The patient also had a follow up ct scan and it did not show anything.The patient had no deficits and was discharged home.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report number (b)(4).One (1) sample was received for evaluation.When the sample was visually inspected the reported issue was observed.The catheter tip was torn off approximately 12mm from the catheter hub.The damage on the returned sample was consistent with being cut with a sharp tool like scissors or a scalpel.This product is subjected to a 100% inspection by an in-line vision system that is calibrated and subjected to regular verifications to ensure it is functioning properly.The defect observed in the returned sample would have been detected and rejected by the in-line vision system.If additional pertinent information becomes available a follow-up report will be filed.

Brand Name
INTROCAN SAFETY
Common Device Name
CATHETER,INTRAVASCULAR
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key11386639
Report Number9610825-2021-00044
Device Sequence Number4759798
Product Code FOZ
UDI-Device Identifier04046963166007
UDI-Public(01)04046963166007
Combination Product (Y/N)N
Initial Reporter StateMT
Initial Reporter CountryUS
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4251644-02
Device Catalogue Number4251644-02
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2021
Initial Date Received by Manufacturer 02/17/2021
Supplement Date Received by Manufacturer02/17/2021
Initial Report FDA Received Date02/26/2021
Supplement Report FDA Received Date05/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1